Alert archive / Washington / Winter Storm Warnings in 2007

Winter Storm Warning 3, NWS Seattle, WA

February 18, 2007

NWS Seattle, WA issued this winter storm warning at Feb 18, 2007, 9:59 PM PST. It took effect at Feb 19, 2007, 4:00 AM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2007, 9:59 PM PST (05:59 UTC)
In effect from
Feb 19, 2007, 4:00 AM PST
Expired
Feb 20, 2007, 3:56 AM PST
In force
24 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KSEW 190559
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
959 PM PST SUN FEB 18 2007

.A STRONG FRONTAL SYSTEM WILL APPROACH THE REGION MONDAY SPREADING
SNOW ACROSS THE WASHINGTON MOUNTAINS MONDAY MORNING. THIS SYSTEM
WILL DIRECT SIGNIFICANT AMOUNTS OF MOISTURE INTO THE MOUNTAINS
THROUGH MONDAY NIGHT WITH SNOW LEVELS REMAINING NEAR OR A LITTLE
BELOW 3000 FEET. 

WAZ518-519-191400-
/O.CAN.KSEW.SN.Y.0006.000000T0000Z-070219T0600Z/
/O.UPG.KSEW.WS.A.0004.070219T1800Z-070220T1800Z/
/O.NEW.KSEW.WS.W.0003.070219T1200Z-070220T1200Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
959 PM PST SUN FEB 18 2007

...SNOW ADVISORY IS CANCELLED...
...WINTER STORM WARNING IN EFFECT FROM 4 AM MONDAY TO 4 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 4 AM PST
TUESDAY. 

STEADIER SNOWFALL WILL BEGIN MONDAY MORNING RIGHT AROUND SUN-UP
AND BY MIDDAY WILL BECOME MODERATE TO HEAVY. THE HEAVIER SNOW WILL
CONTINUE THROUGH MONDAY NIGHT BEFORE BEGINNING TO TAPER OFF EARLY
TUESDAY MORNING. 

BY MONDAY EVENING...8 TO 14 INCHES OF SNOW IS EXPECTED ACROSS THE
CENTRAL AND NORTHERN CASCADES. AN ADDITIONAL 1 TO 2 FEET OF SNOW
IS EXPECTED OVERNIGHT MONDAY. GENERALLY...24 HOUR SNOWFALL TOTALS
OF 2 TO 3 FEET SHOULD BE COMMON BY TUESDAY MORNING...WITH POSSIBLY
HIGHER AMOUNTS OVER THE NORTHERN CASCADES WHERE THE UPPER FLOW IS
MORE FAVORABLE. 

WINDY CONDITIONS WILL ALSO ACCOMPANY THE SNOW BRINGING ABOUT THE
POSSIBILITY OF BLOWING AND DRIFTING SNOW.  

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED ALONG WITH A POTENTIAL FOR STRONG WINDS. PEOPLE PLANNING
TRAVEL ACROSS THE CASCADES SHOULD BE PREPARED FOR HAZARDOUS
WINTER DRIVING CONDITIONS.  

$$

WAZ513-191400-
/O.NEW.KSEW.WS.W.0003.070219T1200Z-070220T1200Z/
OLYMPICS-
959 PM PST SUN FEB 18 2007

...WINTER STORM WARNING IN EFFECT FROM 4 AM MONDAY TO 4 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 4 AM PST
TUESDAY. 

STEADIER SNOWFALL WILL BEGIN MONDAY MORNING SHORTLY BEFORE SUN-UP
AND BY MIDDAY WILL BECOME MODERATE TO HEAVY. THE HEAVIER SNOW
WILL CONTINUE THROUGH MONDAY NIGHT BEFORE TAPERING OFF EARLY
TUESDAY MORNING.

BY MONDAY EVENING...10 TO 20 INCHES OF SNOW IS EXPECTED OVER THE
OLYMPICS ABOVE 3500 FEET. AN ADDITIONAL 1 TO 2 FEET OF SNOW IS
EXPECTED OVERNIGHT MONDAY. BY TUESDAY MORNING...STORM TOTALS ON
SLOPES WITH A WESTERN EXPOSURE WILL APPROACH 2 TO 4 FEET...WHILE
THE EASTERN OLYMPICS WILL SEE ABOUT HALF THAT. 

WINDY CONDITIONS WILL ALSO ACCOMPANY THE SNOW BRINGING ABOUT THE
POSSIBILITY OF BLOWING AND DRIFTING SNOW.  

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED ALONG WITH A POTENTIAL FOR STRONG WINDS. PEOPLE PLANNING
OUTDOOR ACTIVITIES IN THE OLYMPICS SHOULD BE PREPARED FOR
HAZARDOUS WINTER WEATHER CONDITIONS.

$$

CERNIGLIA
WWW.WEATHER.GOV/SEATTLE
5 follow-up statements
000 
WWUS46 KSEW 191145
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
345 AM PST MON FEB 19 2007

.A STRONG FRONTAL SYSTEM WILL APPROACH THE REGION TODAY SPREADING
SNOW ACROSS THE WASHINGTON MOUNTAINS THIS MORNING. THIS SYSTEM
WILL DIRECT SIGNIFICANT AMOUNTS OF MOISTURE INTO THE MOUNTAINS
THROUGH EARLY TUESDAY...WITH SNOW LEVELS REMAINING NEAR 2500 TO 3000
FEET.

WAZ513-518-519-192345-
/O.CON.KSEW.WS.W.0003.070219T1200Z-070220T1200Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
345 AM PST MON FEB 19 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

STEADIER SNOWFALL WILL BEGIN EARLY THIS MORNING IN THE OLYMPICS
THEN SPREAD TO THE CASCADES BY LATE MORNING. BY MIDDAY...SNOWFALL WILL
BECOME MODERATE TO HEAVY. THE HEAVIER SNOW WILL CONTINUE THROUGH
TONIGHT BEFORE TAPERING OFF EARLY TUESDAY MORNING.

BY THIS EVENING...10 TO 20 INCHES OF SNOW IS EXPECTED OVER THE
OLYMPICS AND CASCADES ABOVE 3000 FEET. AN ADDITIONAL 1 TO 2 FEET
OF SNOW IS EXPECTED OVERNIGHT TONIGHT. BY TUESDAY MORNING...STORM
TOTALS ON SLOPES WITH A WESTERN EXPOSURE WILL APPROACH 2 TO 4
FEET...WHILE THE EASTERN OLYMPICS WILL SEE ABOUT HALF THAT.

WINDY CONDITIONS WILL ALSO ACCOMPANY THE SNOW BRINGING ABOUT THE
POSSIBILITY OF BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED ALONG WITH A POTENTIAL FOR STRONG WINDS. PEOPLE PLANNING
OUTDOOR ACTIVITIES IN THE OLYMPICS AND CASCADES SHOULD BE PREPARED FOR
HAZARDOUS WINTER WEATHER CONDITIONS.

$$
000 
WWUS46 KSEW 192247
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
247 PM PST MON FEB 19 2007

.A STRONG FRONTAL SYSTEM WILL WILL CONTINUE SPREADING SNOW ACROSS
THE WASHINGTON MOUNTAINS THROUGH TONIGHT. THIS SYSTEM WILL DIRECT
SIGNIFICANT AMOUNTS OF MOISTURE INTO THE MOUNTAINS THROUGH EARLY
TUESDAY...WITH SNOW LEVELS REMAINING BETWEEN 2500 AND 3500 FEET.

WAZ513-518-519-200600-
/O.CON.KSEW.WS.W.0003.000000T0000Z-070220T1200Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
247 PM PST MON FEB 19 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

STEADY SNOWFALL CONTINUES OVER THE MOUNTAINS...FALLING AT AROUND
ONE INCH PER HOUR OVER MOST AREAS. OVERNIGHT...THE SNOW WILL
CONTINUE..HEAVY AT TIMES...BEFORE TAPERING OFF TO SHOWERS TUESDAY
MORNING.

BY TUESDAY MORNING...STORM TOTALS SHOULD REACH 1 TO 3 FEET WITH
LOCAL AREAS EXPOSED TO THE WESTERLY FLOW NEARING 4 FEET BEFORE THE
STORM WINDS DOWN. THE SNOW LEVEL IN THE OLYMPICS WILL RISE TO
AROUND 4000 FEET THIS EVENING...THEN SLOWLY DROP TO AROUND 3000
FEET BY MORNING. FOR THE CASCADES...THE SNOW LEVEL WILL RISE TO
BETWEEN 3000-3500 THIS EVENING FEET THEN DROP TO AROUND 2500 FEET
OVERNIGHT. 

WINDY CONDITIONS WILL ALSO ACCOMPANY THE SNOW BRINGING ABOUT THE
POSSIBILITY OF BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED ALONG WITH A POTENTIAL FOR STRONG WINDS. PEOPLE PLANNING
OUTDOOR ACTIVITIES IN THE OLYMPICS AND CASCADES SHOULD BE PREPARED
FOR HAZARDOUS WINTER WEATHER CONDITIONS.

$$

CERNIGLIA
WWW.WEATHER.GOV/SEATTLE
000 
WWUS46 KSEW 192256 CCA
WSWSEW

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SEATTLE WA
255 PM PST MON FEB 19 2007

.A STRONG FRONTAL SYSTEM WILL WILL CONTINUE SPREADING SNOW ACROSS
THE WASHINGTON MOUNTAINS THROUGH TONIGHT. THIS SYSTEM WILL DIRECT
SIGNIFICANT AMOUNTS OF MOISTURE INTO THE MOUNTAINS THROUGH EARLY
TUESDAY...WITH SNOW LEVELS REMAINING BETWEEN 2500 AND 3500 FEET.

WAZ513-518-519-200615-
/O.COR.KSEW.WS.W.0003.000000T0000Z-070220T1200Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
255 PM PST MON FEB 19 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

STEADY SNOWFALL CONTINUES OVER THE MOUNTAINS...FALLING AT AROUND
ONE INCH PER HOUR OVER MOST AREAS. OVERNIGHT...THE SNOW WILL
CONTINUE..HEAVY AT TIMES...BEFORE TAPERING OFF TO SHOWERS TUESDAY
MORNING.

BY TUESDAY MORNING...STORM TOTALS SHOULD REACH 1 TO 3 FEET WITH
LOCAL AREAS EXPOSED TO THE WESTERLY FLOW NEARING 4 FEET BEFORE THE
STORM WINDS DOWN. THE SNOW LEVEL IN THE OLYMPICS WILL RISE TO
AROUND 4000 FEET THIS EVENING...THEN SLOWLY DROP TO AROUND 3000
FEET BY MORNING. FOR THE CASCADES...THE SNOW LEVEL WILL RISE TO
BETWEEN 3000 TO 3500 FEET THIS EVENING THEN DROP TO AROUND 2500
FEET OVERNIGHT.

WINDY CONDITIONS WILL ALSO ACCOMPANY THE SNOW BRINGING ABOUT THE
POSSIBILITY OF BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED ALONG WITH A POTENTIAL FOR STRONG WINDS. PEOPLE PLANNING
OUTDOOR ACTIVITIES IN THE OLYMPICS AND CASCADES SHOULD BE PREPARED
FOR HAZARDOUS WINTER WEATHER CONDITIONS.

$$

CERNIGLIA
WWW.WEATHER.GOV/SEATTLE
000 
WWUS46 KSEW 200547
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
947 PM PST MON FEB 19 2007

.A STRONG FRONT WILL CONTINUE TO BRING SNOW...HEAVY AT TIMES...TO
THE MOUNTAINS TONIGHT. THE SNOW LEVEL WILL FALL TO 2000 FEET TUESDAY.


WAZ513-518-519-201200-
/O.CON.KSEW.WS.W.0003.000000T0000Z-070220T1200Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
947 PM PST MON FEB 19 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

SNOW WILL CONTINUE TO FALL OVERNIGHT WITH THE SNOW LEVEL FALLING
TO 2000 FEET ON TUESDAY. EXPECT HEAVY SNOW AT TIMES. WINDY
CONDITIONS WILL REDUCE THE VISIBILITY AT TIMES IN BLOWING SNOW.
PEOPLE CROSSING THE CASCADES TONIGHT SHOULD EXPECT WINTER DRIVING
CONDITIONS.

$$
000 
WWUS46 KSEW 201156
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
356 AM PST TUE FEB 20 2007

.SNOW SHOWERS WILL CONTINUE IN THE MOUNTAINS TODAY...BEHIND A
STRONG COLD FRONT WHICH PASSED THROUGH THE REGION EARLY THIS
MORNING. THE SNOW LEVEL WILL BE NEAR 2000 FEET TODAY...LOWERING TO
1000 FEET TONIGHT.

WAZ513-518-519-202000-
/O.CAN.KSEW.WS.W.0003.000000T0000Z-070220T1200Z/
/O.NEW.KSEW.SN.Y.0007.070220T1200Z-070221T0000Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
356 AM PST TUE FEB 20 2007

...WINTER STORM WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE
WINTER STORM WARNING HAS BEEN CANCELED. 

SNOW WILL CONTINUE TO FALL TODAY WITH THE SNOW LEVEL NEAR 2000
FEET. ADDITIONAL SNOW ACCUMULATIONS OF 6 TO 11 INCHES CAN BE
EXPECTED. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE MAINLY
TRAVEL DIFFICULTIES. PEOPLE PLANNING TRAVEL IN THE CASCADES AND
OLYMPICS SHOULD BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.
 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Feb 18, 9:40 PM PST, 19 minutes earlier.

Area forecast discussion, Feb 18, 9:40 PM PST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
940 PM PST SUN FEB 18 2007

.SYNOPSIS...SHOWERS WILL TAPER TONIGHT. A PACIFIC WEATHER SYSTEM
WILL BRING RAIN MONDAY AND EARLY TUESDAY...AND POSSIBLY HEAVY SNOW
TO THE MOUNTAINS. THEN COOL MOIST UNSTABLE AIR WILL PRODUCE
UNSETTLED SHOWERY CONDITIONS FOR THE REST OF THE WEEK.

&&

.SHORT TERM...SHOWERS HAVE DIMINISHED RATHER NICELY THUS FAR AND
THAT TREND WILL CONTINUE...FOR THE NEXT FEW HOURS AT LEAST.  RAIN
FROM THE NEXT SYSTEM SHOULD BEGIN MOVING ACROSS THE REGION BEFORE
SUNUP TOMORROW.  THIS SYSTEM WILL HAVE PLENTY OF JUICE WITH IT AND
RATHER SEASONABLE SNOW LEVELS...SO A GOOD DUMP OF SNOW IN THE
MOUNTAINS FROM ABOUT 3000 FEET UP. 24 HOUR PERIOD FROM 12Z MONDAY TO
12Z TUESDAY COULD END UP WITH 2-3 INCHES OF LIQUID IN THE MOUNTAINS
WHICH MEANS THE SNOW WILL BE MEASURED IN FEET. WILL UPGRADE THE
WATCH FOR THE MOUNTAINS TO A WARNING NEXT HOUR OR SO TO HIGHLIGHT
THIS.

WITH FAIRLY STRONG WESTERLY FLOW...A GOOD CHUNK OF THE CENTRAL
SOUND WILL BE SHADOWED WITH THIS SYSTEM...SO WILL ALTER THE WORDING
TO RAIN AT TIMES.  PARTS OF THE HOOD CANAL DIRECTLY SHADOWED BY THE
OLYMPICS WILL BE LUCKY TO GET MUCH RAIN AT ALL WITH THIS SETUP.
AFTER IM DONE WORKING ON THE WINTER STORM WARNING STATEMENT WILL BE
UPDATING THE ZONES.  CERNIGLIA

.LONG TERM...FROM PREVIOUS DISCUSSION...UPPER TROUGH OFF THE COAST
KEEPS SHOWER THREAT GOING THURSDAY AND THURSDAY NIGHT...THEN GFS HAS
THE UPPER TROUGH FILLING AND MOVING EAST. FRIDAY EVEN HAS SOME BRIEF
RIDGE BUILDING AND COULD BE A PARTLY SUNNY DAY. GFS SEEMS TO HAVE
SETTLED FOR NOW ON NEXT FRONT MOVING INTO THE AREA ON SATURDAY AND
HAVE CONTINUED THE FORECAST FOR RAIN THAT DAY. SHOWERS SUNDAY. BURKE

&&

.AVIATION...SHOWERS CONTINUE...MAINLY N AND S OF KSEA DUE TO
SHADOWING EFFECTS. THE WEAK PSCZ OF EARLIER HAS DIED OUT AND
PROBABLY WILL NOT BE MUCH OF AN ISSUE TONIGHT. GIGS GENERALLY AROUND
2-3K FT TONIGHT...BUT LOWERING BY 12Z TO MAINLY LOW MVFR AND
POSSIBLE IFR AS WARM FRONTAL RAIN SPREADS INTO THE AREA.

KSEA...CIGS AT SEA-TAC RUNNING LOWER THAN OTHER SITE AROUND. THE BKN
CIG BLO 2K FT MAY STICK AROUND THE NEXT FEW HOURS THEN LIFT
SLIGHTLY. WARM FRONTAL RAIN WILL ARRIVE AROUND 12Z WITH LOWERING
CIGS. EXPECT CIGS 1-2K FT TO DVLP 12-15Z AND CONTINUING THROUGH MOST
THE DAY. DTM

.SEW WATCHES/WARNINGS/ADVISORIES...
.WINTER STORM WARNING FOR THE OLYMPICS AND THE CASCADES.
.SMALL CRAFT ADVISORY COAST...STRAIT...NORTH INLAND WATERS.
.SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS.

WEATHER.GOV/SEATTLE

Nearby

Winter Storm Warnings in Washington, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.